Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 44, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 30, 2018, 3:16 PM MDT for 12 counties in Colorado. It took effect at May 31, 2018, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2018, 3:16 PM MDT (21:16 UTC)
- In effect from
- May 31, 2018, 12:00 PM MDT
- Expired
- May 31, 2018, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 147 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2620 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103 WWUS85 KPUB 302116 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 316 PM MDT Wed May 30 2018 ...A Red Flag Warning has been issued from Noon to 9 PM MDT Thursday for gusty winds, low relative humidity values and dry fuels for fire weather zones 220, 223 through 225 and 230, which includes the Eastern San Juan and La Garita Mountains, Chaffee and Lake Counties, the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre De Cristo Mountains, and western Las Animas county... ...A Fire Weather Watch has been issued from Friday morning through Friday evening for gusty winds, low humidity values and dry fuels for fire weather zones 220 through 230, which includes the Eastern San Juan and La Garita Mountains, Chaffee and Lake Counties, the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre De Cristo Mountains, and Fremont, Teller, El Paso, Pueblo, Huerfano and western Las Animas counties... COZ220-223>225-230-311330- /O.UPG.KPUB.FW.A.0035.180531T1800Z-180601T0300Z/ /O.NEW.KPUB.FW.W.0044.180531T1800Z-180601T0300Z/ /O.NEW.KPUB.FW.A.0036.180601T1600Z-180602T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Western Las Animas County Including Trinidad and Thatcher- 316 PM MDT Wed May 30 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 220...223...224...225 AND 230... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 220...223...224...225 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 9 PM MDT Thursday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds, low relative humidity and dry fuels is in effect from Friday morning through Friday evening. * Affected Area...Fire Weather Zones 220...223...224...225 and 230. * Winds...Thursday southwest 20 to 25 mph with gusts to 35 mph. For Friday, southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...5 to 10 percent. * Impacts...Conditions may be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-226>229-311330- /O.NEW.KPUB.FW.A.0036.180601T1600Z-180602T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 316 PM MDT Wed May 30 2018 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 221...222...226...227...228 AND 229... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds, low relative humidity and dry fuels, which is in effect from Friday morning through Friday evening. * Affected Area...Fire Weather Zones 221...222...226...227... 228 and 229. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...3 to 8 percent. * Impacts...Conditions may be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
901 WWUS85 KPUB 310945 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 345 AM MDT Thu May 31 2018 ...A Red Flag Warning remains in effect from Noon to 9 PM MDT today for gusty winds, low relative humidity values and dry fuels for fire weather zones 220, 223 through 225 and 230, which includes the Eastern San Juan and La Garita Mountains, Chaffee and Lake Counties, the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre De Cristo Mountains, and western Las Animas county... ...A Red Flag Warning has been issued from 10 AM until 9 PM MDT Friday for gusty winds, low relative humidity values and dry fuels for fire weather zones 220 through 230, which includes the Eastern San Juan and La Garita Mountains, Chaffee and Lake Counties, the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre De Cristo Mountains, and Fremont, Teller, El Paso, Pueblo, Huerfano and western Las Animas counties... COZ220-223>225-230-010145- /O.UPG.KPUB.FW.A.0036.180601T1600Z-180602T0300Z/ /O.NEW.KPUB.FW.W.0045.180601T1600Z-180602T0300Z/ /O.CON.KPUB.FW.W.0044.180531T1800Z-180601T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Western Las Animas County Including Trinidad and Thatcher- 345 AM MDT Thu May 31 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...223...224...225 AND 230... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...223...224...225 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 220...223...224...225 and 230. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph with the strongest winds expected on Friday. * Relative Humidity...As low as 5 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires today and Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-226>229-010145- /O.UPG.KPUB.FW.A.0036.180601T1600Z-180602T0300Z/ /O.NEW.KPUB.FW.W.0045.180601T1600Z-180602T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 345 AM MDT Thu May 31 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...226...227...228 AND 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 221...222...226...227... 228 and 229. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
907 WWUS85 KPUB 312100 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 300 PM MDT Thu May 31 2018 ...A Red Flag Warning remains in effect until 9 PM MDT today for gusty winds, low relative humidity values and dry fuels for fire weather zones 220, 223 through 225 and 230, which includes the Eastern San Juan and La Garita Mountains, Chaffee and Lake Counties, the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre De Cristo Mountains, and western Las Animas county... ...A Red Flag Warning remains in effect from 10 AM until 9 PM MDT Friday for gusty winds, low relative humidity values and dry fuels for fire weather zones 220 through 230, which includes the Eastern San Juan and La Garita Mountains, Chaffee and Lake Counties, the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre De Cristo Mountains, and Fremont, Teller, El Paso, Pueblo, Huerfano and western Las Animas counties... COZ220-223>225-230-011300- /O.CON.KPUB.FW.W.0044.000000T0000Z-180601T0300Z/ /O.CON.KPUB.FW.W.0045.180601T1600Z-180602T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Western Las Animas County Including Trinidad and Thatcher- 300 PM MDT Thu May 31 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...223...224...225 AND 230... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...223...224...225 AND 230... * Affected Area...Fire Weather Zones 220...223...224...225 and 230. * Winds...Today, southwest 15 to 25 mph with gusts to 35 mph. Friday, southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...5 to 10 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires today and Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-226>229-011300- /O.CON.KPUB.FW.W.0045.180601T1600Z-180602T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 300 PM MDT Thu May 31 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...226...227...228 AND 229... * Affected Area...Fire Weather Zones 221...222...226...227... 228 and 229. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...3 to 8 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
572 WWUS85 KPUB 010314 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 914 PM MDT Thu May 31 2018 ...A Red Flag Warning remains in effect from 10 AM until 9 PM MDT Friday for gusty winds, low relative humidity values and dry fuels for fire weather zones 220 through 230, which includes the Eastern San Juan and La Garita Mountains, Chaffee and Lake Counties, the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre De Cristo Mountains, and Fremont, Teller, El Paso, Pueblo, Huerfano and western Las Animas counties... ...The Red Flag Warning that was in effect for today until 9 PM MDT has been allowed to expire... COZ220-223>225-230-011915- /O.EXP.KPUB.FW.W.0044.000000T0000Z-180601T0300Z/ /O.CON.KPUB.FW.W.0045.180601T1600Z-180602T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Western Las Animas County Including Trinidad and Thatcher- 914 PM MDT Thu May 31 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...223...224...225 AND 230... ...RED FLAG WARNING THAT WAS IN EFFECT FOR TODAY HAS EXPIRED FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220... 223...224...225 AND 230... * Affected Area...Fire Weather Zones 220...223...224...225 and 230. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 4 percent. * Haines Index...6. * Impacts...Conditions will be favorable for the rapid growth and spread of fires today and Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-226>229-011915- /O.CON.KPUB.FW.W.0045.180601T1600Z-180602T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 914 PM MDT Thu May 31 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 221...222...226...227...228 AND 229... * Affected Area...Fire Weather Zones 221...222...226...227... 228 and 229. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 4 percent. * Haines Index...6. * Impacts...Conditions will be favorable for the rapid growth and spread of fires on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 30, 11:31 AM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 30, 11:31 AM MDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1131 AM MDT Wed May 30 2018 .SHORT TERM...(Today and tonight) Issued at 459 AM MDT Wed May 30 2018 Isolated showers and thunderstorms continue to percolate across the southeast plains tonight, likely due to overrunning atop frontal boundary positioned to the south of the area. These may continue for another hour or two before diminishing around sunrise. Some stratus has filled in across the southeast plains, mainly south of the Arkansas river...though as surface winds shift around from the southeast...suspect clouds may spread into the Colorado Springs and Pueblo areas for a brief time early this morning. For today, distinct wave over AZ will be lifting northeastward across NM and southern portions of CO this afternoon, while low level upslope flow will keep dew points in the 40s and 50s across the plains during the afternoon. This may yield CAPE values up to 1500 j/kg, perhaps higher if dew points stay in the lower 50s as advertised by NAM. Best shear and forcing will be across southern areas, particularly Las Animas and Baca counties as the frontal boundary lifts back northward in the afternoon, so this looks like the primary focus area for severe weather later this afternoon with large hail and damaging winds the primary threat. Can't rule out an isolated tornado, especially along/north of the frontal boundary where low level winds may shift around to a more easterly direction. Baca county seems in best proximity for this. Really can't rule out the potential for a severe storm elsewhere across the southeast plains given the CAPE progged to be in place. Another focus area for convection today will be across the Palmer Divide. Current day1 convective outlook looks well placed...and have followed the HRRR runs and NAMNest for thunderstorm timing and coverage this afternoon. Mountains will also see some isolated to scattered thunderstorms this afternoon though any rainfall amounts will be pretty spotty. Winds will be breezy again but humidity levels appear to remain just above the 15 percent threshold needed for fire weather highlights. Temperatures today will be pretty similar to yesterday, running a bit above climo. Tonight, activity will roll eastward into KS during the evening with activity dying down by midnight. Flow aloft becomes more westerly which should prevent the formation of widespread stratus across the plains overnight. -KT .LONG TERM...(Thursday through Tuesday) Issued at 459 AM MDT Wed May 30 2018 Meteorological concerns during the longer term continue to include an increased fire weather threat Thursday and especially Friday and then again by early next week, well above climatological temperatures Thursday and Friday as well as Monday and Tuesday and increased precipitation potential this weekend. Latest longer term computer simulations, forecast soundings and PV/Precipitable water analysis suggest that the forecast district will experience basically dry zonal to southwesterly upper flow from Thursday morning into Saturday morning in combination with increasing winds(especially during Friday and Friday evening). In addition, the projected well above seasonal temperatures in combination with dry fuels, gusty winds and low minimum RH values are expected to increase fire weather concerns Thursday and especially Friday and to a lesser degree early next week. Due to the increasing potential for critical fire weather conditions, have issued a Fire Weather Watch for the Eastern San Juan and La Garita mountains, Chaffee and Lake counties, the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre De Cristo mountains, and western Las Animas county from Thursday afternoon into Thursday evening. In addition, another fire weather highlight for Friday over several fire district locations will most likely be issued later today or tonight by WFO Pueblo. Then, next round of somewhat unsettled meteorological conditions(including the potential for some stronger to possibly severe thunderstorms at times) are still anticipated from later Saturday into Sunday night as next system impacts the forecast district. Also, warmest temperatures during the longer term are still expected Thursday and especially Friday(where maximum temperatures will challenge and/or exceed the century mark by Friday afternoon), with very warm conditions again projected by next Monday and Tuesday, while coolest temperatures should be realized this weekend. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1110 AM MDT Wed May 30 2018 Expect VFR conditions today with isolated to scattered thunderstorms developing across the mountains and spreading eastward into the plains. Will carry VCTS at KCOS and KPUB this afternoon with erratic gusty winds, brief VFR Cigs/MVFR Vis and localized heavy rainfall/small hail the primary threats. Best potential will be at KCOS. Doubtful storms will survive long enough away from the mountains to reach KALS so will leave TS out of the TAF for now. Thunderstorms should move east of the terminals by 01-02z with activity decreasing through late evening. VFR conditions overnight and through the day on Thu, as redevelopment of stratus for KCOS and KPUB tonight looks unlikely as winds aloft become more westerly. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for COZ220-223>225-230. && AVIATION...PETERSEN
Hazardous weather outlook, May 30, 11:39 AM MDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1139 AM MDT Wed May 30 2018 COZ058>089-093>099-311745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1139 AM MDT Wed May 30 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight One or two strong to severe thunderstorms will be possible across the I-25 corridor and southeast plains today, with the primary storm risks being hail up to 1.5 inches in diameter, wind gusts over 60 mph, dangerous lightning, and locally heavy rain. Locations at greatest risk for severe weather today will be across Las Animas and Baca counties where an isolated tornado will also be possible. The mountains and valleys will also see the potential for isolated to scattered thunderstorms this afternoon with the primary risks being gusty winds up to 50 mph, brief moderate to heavy rainfall, and lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday High fire danger is expected over the mountains and interior valleys on Thursday, then over much of the region on Friday as hot, dry and windy conditions develop. Isolated to scattered afternoon and evening thunderstorms are anticipated Saturday and Sunday with the primary threats being wind gusts around 45 mph, hail up to 1/2 inch in diameter and lightning. .SPOTTER INFORMATION... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across the southeast Colorado plains. 10/77
In the hours before
Special weather statement, May 30, 1:09 PM MDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
109 PM MDT WED MAY 30 2018
COZ084-085-302000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
109 PM MDT WED MAY 30 2018
...SPECIAL WEATHER STATEMENT...
At 107 PM MDT, trained weather spotters reported a strong
thunderstorm over Gleneagle, or 14 miles north of Colorado Springs,
moving east at 15 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Northeastern Colorado Springs, Monument, Air Force Academy, Black
Forest, Peyton, Gleneagle and Falcon.
LAT...LON 3889 10441 3895 10484 3911 10483 3913 10459
3913 10427
TIME...MOT...LOC 1907Z 281DEG 12KT 3905 10478
SkellySpecial weather statement, May 30, 3:02 PM MDT, 14 minutes before
Special Weather Statement National Weather Service Pueblo CO 302 PM MDT WED MAY 30 2018 COZ084-085-302145- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 302 PM MDT WED MAY 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 345 PM MDT... At 301 PM MDT, trained weather spotters reported a penny sized hail on the intersection of Highway 83 and Northgate Blvd over southern Colorado Springs, moving east at 15 mph. Locations impacted include... Colorado Springs, Fountain, Stratmoor, Schriever AFB, Fort Carson, Security, Peterson AFB, Falcon, Security-Widefield and Cimarron Hills. LAT...LON 3872 10479 3889 10484 3900 10447 3870 10438 TIME...MOT...LOC 2101Z 264DEG 15KT 3882 10475 Skelly
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:53 AM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Huerfano and 6 more | 11 hr |
| May 30, 1:09 PM MDT | Special Weather Statement | PUB | El Paso | 51 min |
| May 30, 3:02 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| May 30, 3:16 PM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 12 hr |
| May 30, 3:27 PM MDT | Special Weather Statement | PUB | 48 min | |
| May 30, 3:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 28 min |
| May 30, 3:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 22 min |
| May 30, 4:01 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 44 min |
| May 30, 4:05 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
| May 30, 4:07 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| May 30, 4:13 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| May 30, 4:25 PM MDT | Special Weather Statement | PUB | Pueblo | 50 min |
| May 30, 4:44 PM MDT | Special Weather Statement | PUB | Pueblo | 46 min |
| May 30, 4:46 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| May 30, 4:53 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| May 30, 5:04 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| May 30, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| May 30, 5:28 PM MDT | Special Weather Statement | PUB | Baca | 47 min |
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.